Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Experiencing redness and irritation on penis. Noticed red dots and black scab around. Taking amoxicillin. Herpes?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Hi doctor, I am worried hope you can get back to me today on this question. A few weeks ago I had sex, around the 15th day experienced redness irritation on the penis tip area, with like two red dots appearing but not raised, then like a day later tiny black scab over them. All my life I have had urinary problems so went to see the urologist yesterday, saw my two scabs and said oh looks looks like herpes although I never had any sores or blisters. He just saw the two scabs and assumed that. Also, when I started getting the penis tip irritation I started taking amoxicillin which seems to be helping. Need your advice. Thanks so much
Posted Sat, 17 Aug 2013 in Sexual Problems
Answered by Dr. Susanta Padhy 1 hour later

Thanks for the query.

The diagnosis of Herpes can be confirmed by testing a swab from the local area i.e the place of penis where you have the lesion.

In such cases secondary bacterial infection is usually associated, if so, it might be helped with Amoxycillin, but it would be temporary.

Mainstay of diagnosis is to be made by a dermatologist who will confirm the diagnosis by swab testing and will then choose appropriate antibiotics.

It is equally important that your partner should also take treatment.

Hope this will be helpful.
Above answer was peer-reviewed by
Follow-up: Experiencing redness and irritation on penis. Noticed red dots and black scab around. Taking amoxicillin. Herpes? 28 minutes later
here is my question, am worried I may have herpes. weeks ago, I had sex, and 15 days after contact, I started experiencing redness a little swelling on the right side side near the tip of my penis, also appeared were like two small red dots almost like pimple like but not really raised, no signs ever of blisters or lesions, after a day the dots appeared, a small black scab appeared on both like the size of a pindrop also not raised. When I started getting the irritation around the penis tip area, I had amoxciliin which seemed to make me feel better. Anyway, yesterday I went to see the urologist fo urinary problems since I have all my life had to use the bathroom a lot but saw the two little black scab marks and says oh looks like you have herpes because he assumed I had had blisters which I never did. I also have pictures I can show. If I get cut off means computer froze and will sign back on am scared

The thing is I never got any lesions I was aware of. No blisters no ulcers, nothing that opened up. The urologist didn't examine me down there just saw the two black scabs and said oh looks like herpes and I said why do you say that and he assumed I had blisters first and said why else would someone have two scabs on their penis?
Answered by Dr. Susanta Padhy 8 hours later
I understand your concern. Careful Examination of the local area would be the most important initial step in reaching correct diagnosis, followed by swab examination that we discussed earlier. It would be worthwhile to consult a dermatologist.

That being said, I feel there may be a possibility of bacterial infection, too. And points favoring that may be: scab formation, response to amoxycillin, history of long standing urinary problem. I do not know whether you are diabetic.

Since absence of blister does not rule out herpes completely, a dermatologist consult can be helpful.

Alternatively, it can be candida infection, too, because of prominent itching.
Did your partner had any such issues ?

Hope this answers your query. Let me know if you need clarifications.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor